question-icon

Suggest treatment for irregular periods

default
Posted on Mon, 21 Apr 2014
Question: hii i am 20 year old.married but no children...i had a problem of irregular period about 3 months but not pregnant can you suggest me a better medication for it..suggest me tablets used to overcome my problem...im a student not planning for childrens...
doctor
Answered by Dr. Madhuri N Bagde (15 minutes later)
Brief Answer: detailed answer given below Detailed Answer: Hello and welcome, It seems that you had an irregular period for 3 months and are not pregnant and want medicines. You have already received devry [ must be devry and not deving please correct me if I am wrong and write its contents]. It is not clear from the query if the problem is that you did not have a period since three month or are having irregular periods since 3 months. It would help to know the dates of your 3-4 previous periods. Also is you had similar problem before this and do you have any other disorder in addition to irregular periods. I would also like to know when you took devry [ dates] and for how many days and did you get a period after that. Having said this, the commonest cause of irregular periods is hormonal imbalances especially the thyroid, polycystic ovaries [ in this hormonal imbalances lead to non formation of the female egg or trap egg in the ovary preventing its release]. Other reasons are ovarian cysts, stress and very heavy exercise. It is not correct to receive hormones without investigating for the cause [ devry is a hormone]. So please see a gynecologist and get an ultrasound and hormonal evaluation. If a cause is found then treatment will follow the cause. Also try lifestyle modification like de stressing by yoga and meditation, regular exercise, healthy food and avoiding late nights. Weight loss is also very helpful. Please let me know the relevant history and I will be able to provide a better opinion. Hope this satisfies your query. Thanks for using HCM. Feel free to ask any more questions that you may have. Dr Madhuri Bagde Consultant Obstetrician and Gynecologist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Madhuri N Bagde (13 minutes later)
i used deviry for over bleeding about 10-15 days it is in the month of december 16-2013 i used it about 15 days ..after that i got period on january 6th aftr that up to now no period ...can you suggest me tablets to get periods at present i am not in a posotion to consult doctor
doctor
Answered by Dr. Madhuri N Bagde (10 minutes later)
Brief Answer: Answer provided below Detailed Answer: welcome back, I do not think it will be wise to do that without examination and also we are not supposed to do that on this site. If deviry has helped you earlier it will help you now, but this will not be a permanent solution. If the cause for the irregular period is ovarian cyst, you will never be treated for it, if thyroid is causing the issue, you will again have missed periods. So inducing periods with devery repeatedly without investigations is not a good idea. You may take deviry again for 5 days and periods come after stopping devery if you just want a period but I am very sorry to say that it will be a short term solution. Please also try the lifestyle measures if possible to see if they help correcting periods. I understand your position but this is the best possible advice I can offer in these circumstances. Take care and feel free for any more queries. Dr Madhuri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Madhuri N Bagde (4 minutes later)
actually i used deviry to stop period last time because at that tym contiuous period of 10-15 days so i used that now is it a solution to come period....
doctor
Answered by Dr. Madhuri N Bagde (10 minutes later)
Brief Answer: deviry acts in both conditions Detailed Answer: Welcome back, The same drug works for both. Periods come after you stop deviry and in bleeding women periods stop after giving deviry. Deviry decreases the action of estrogen on the uterine lining and causes it to shrink in bleeding women as long as it is taken. When it is stopped, the lining does not get deviry that was helping it to remain shrunken and in absence of deviry bleeding starts again in next 7 days. In women with absent periods, mostly levels of estrogen hormones are high. deviry causes the levels to decrease and takes control. So now the uterine lining is under control of deviry. This will happen only is estrogen is already present in the body. After stopping deviry there is loss of growth stimulus and bleeding in next 7 days. The bleeding will not occur if there is no estrogen in the body. As you already had a history of prolonged bleeding favoring estrogen excess deviry may help and must be taken after prescription if possible. Hope this helped. I am always here to answer any more queries. Dr Madhuri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Madhuri N Bagde

OBGYN

Practicing since :2001

Answered : 1390 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for irregular periods

Brief Answer: detailed answer given below Detailed Answer: Hello and welcome, It seems that you had an irregular period for 3 months and are not pregnant and want medicines. You have already received devry [ must be devry and not deving please correct me if I am wrong and write its contents]. It is not clear from the query if the problem is that you did not have a period since three month or are having irregular periods since 3 months. It would help to know the dates of your 3-4 previous periods. Also is you had similar problem before this and do you have any other disorder in addition to irregular periods. I would also like to know when you took devry [ dates] and for how many days and did you get a period after that. Having said this, the commonest cause of irregular periods is hormonal imbalances especially the thyroid, polycystic ovaries [ in this hormonal imbalances lead to non formation of the female egg or trap egg in the ovary preventing its release]. Other reasons are ovarian cysts, stress and very heavy exercise. It is not correct to receive hormones without investigating for the cause [ devry is a hormone]. So please see a gynecologist and get an ultrasound and hormonal evaluation. If a cause is found then treatment will follow the cause. Also try lifestyle modification like de stressing by yoga and meditation, regular exercise, healthy food and avoiding late nights. Weight loss is also very helpful. Please let me know the relevant history and I will be able to provide a better opinion. Hope this satisfies your query. Thanks for using HCM. Feel free to ask any more questions that you may have. Dr Madhuri Bagde Consultant Obstetrician and Gynecologist